Alert archive / West Virginia / Special Weather Statements in 2016
Special Weather Statement, NWS Charleston, WV
NWS Charleston, WV issued this special weather statement at Aug 3, 2016, 12:35 PM EDT for Jackson County, Mason County, Putnam County, West Virginia. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2016, 12:35 PM EDT (16:35 UTC)
- Expired
- Aug 3, 2016, 2:30 PM EDT
- In force
- 115 min
- Issued by
- NWS Charleston, WV
Counties Jackson County, WV, Mason County, WV, Putnam County, WV
The radar
The Charleston,WV radar (KRLX), 31 km from the middle of the area, began a volume at 16:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.6 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 1464 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
203
WWUS81 KRLX 031635
SPSRLX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1235 PM EDT WED AUG 3 2016
OHZ085-WVZ006>008-014-031830-
MEIGS-MASON-CABELL-JACKSON-PUTNAM-
1235 PM EDT WED AUG 3 2016
...SHOWERS WILL AFFECT SOUTHEASTERN MEIGS...PUTNAM...MASON...JACKSON
AND NORTHEASTERN CABELL COUNTIES...
AT 1229 PM EDT...SHOWERS WERE LOCATED NEAR SISSONVILLE...OR 11 MILES
EAST OF WINFIELD...DRIFTING NORTHWEST.
LOCATIONS IMPACTED INCLUDE...
NITRO...POINT PLEASANT...GALLIPOLIS...RIPLEY...WINFIELD...
HURRICANE...RAVENSWOOD...MILTON...ELEANOR...BUFFALO...POCA...
SANDYVILLE...ONA...CULLODEN...KENNA...TEAYS VALLEY...BANCROFT...
HENDERSON...LEON AND FAIRPLAIN.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 77 IN WEST VIRGINIA BETWEEN MILE MARKERS 118 AND 148.
INTERSTATE 64 IN WEST VIRGINIA BETWEEN MILE MARKERS 22 AND 45.
HEAVY DOWNPOURS ARE ALSO OCCURRING WITH THESE SHOWERS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
LAT...LON 3859 8220 3862 8217 3867 8219 3883 8216
3899 8159 3859 8160 3856 8164 3863 8170
3858 8175 3852 8175 3849 8173 3844 8180
3840 8190 3835 8191 3832 8195 3835 8205
3837 8205 3836 8210 3840 8224
TIME...MOT...LOC 1629Z 238DEG 47KT 3858 8168
$$
21What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Aug 3, 9:23 AM EDT, 3 hours 12 minutes earlier.
Area forecast discussion, Aug 3, 9:23 AM EDT, 3 hours 12 minutes before
Area Forecast Discussion National Weather Service Charleston WV 923 AM EDT WED AUG 3 2016 .SYNOPSIS... Southeast flow develops at the surface today. Brief upper level ridge early Thursday yields to a weak trough Thursday night into Friday. A cold front crosses late Friday night into Saturday. && .NEAR TERM /THROUGH TONIGHT/... 925 am update...increased shower chances across the north for today based on radar and current model runs. Generally around an inch or so of rain falling out of showers per hour this morning. Expecting another day of slow moving showers and storms...with localized minor water issues possible. Previous discussion follows... Fairly stagnant pattern in place...so a persistence forecast seems a good bet with convection popping up today. A diffuse warm front -- if you can even call it that -- will lift through the Ohio River Valley, with a weak upper level shortwave cresting the ridge that is in place. Overall, surface flow will southeasterly today. So have higher chance POPs in the mountains where some eastern upslope flow should help support convection. Did not draw in a drier downsloping area on the western slopes since flow is so weak... and have isolated to scattered showers and storms across the WV lowlands and Ohio River Valley. Like the previous few days...cells should be slow moving, which could lead to very localized flooding issues. Have gone with a low level mention of isolated water concerns in the HWO. A weak vort max remains across the NE CWA tonight...so kept some showers going through the night. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... Very warm, muggy air remains largely in place as light low level southeast flow Thursday gradually veers through south Friday, until a cold front approaches Friday night. Models still signaling some sort of feature moving through northeast portions of the forecast area Thursday morning, and then on off to the north of the ara Thursday afternoon. Not much changes needed to PoPs Thursday morning as this feature was already depicted, but, in the wake of that feature, have a more generic chance PoP field for Thursday afternoon on diurnal heating, although some drying in the southeast flow is likely to preclude thunder over the northern mountains of WV. Kept a slight chance for a shower for Thursday night, as a weak upper level short wave trough crosses the area. This brings a slightly better chance for showers and thunderstorms across eastern portions of the area on Friday, versus western portions, as the short wave trough moves through. A stronger, northern stream short wave trough drives a cold front toward the ares Saturday night, but the better forcing scoots north of the area while the surface front does not reach the forecast area until after midnight. Saturday morning finds the front near the Ohio River, so have overnight chance pops that begin to drop off west of the Ohio river near dawn Saturday, and no discernible hazards threat. Went lower on highs Thursday, especially in the mountains and continued that trend there on Friday per latest guidance in the ongoing though veering southeast flow. Lows are close to guidance and previous package, the effects of the front on temperatures holding off until beyond Friday night. && .LONG TERM /SATURDAY THROUGH TUESDAY/... Used a blend of the ECMWF/GFS/ECENS mean/ and GEFS Mean. This would have a cold front pushing into through the region on Saturday...then stalling south the area for Sunday and Monday. Moisture begins to return by Tuesday. && .AVIATION /14Z WEDNESDAY THROUGH SUNDAY/... Fog will dissipate over next couple hours with VFR expected for the most part today. Did linger some MVFR at BKW as SE flow develops. Like yesterday, thundershowers should develop today, and included VCTS at the mountain and southern lowland sites. If a cell approaches a terminal restrictions are possible. Low level flow will generally be light out of the southeast today. Expect a bit more cloud cover tonight...and possibly some lingering showers...so a bit more uncertain about fog formation. CONFIDENCE AND ALTERNATE SCENARIOS... FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z THURSDAY... FORECAST CONFIDENCE: Medium. ALTERNATE SCENARIOS: May get restrictions in showers and storms this afternoon and evening. The timing and density of fog tonight may vary. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 12 13 14 15 16 17 18 19 20 21 22 23 EDT 1HRLY 08 09 10 11 12 13 14 15 16 17 18 19 CRW CONSISTENCY M M M M M H H H H H H H HTS CONSISTENCY M M M M M M H H H H H H BKW CONSISTENCY L M M M M M M M H H H H EKN CONSISTENCY L M M M M H H H H H H H PKB CONSISTENCY L M M M M H H H H H H H CKB CONSISTENCY M M H H H H H H H H H H AFTER 12Z THURSDAY... Brief IFR possible in showers and thunderstorms into Saturday. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...TRM/MZ NEAR TERM...MZ/SL SHORT TERM...TRM LONG TERM...RPY AVIATION...MZ
Hazardous weather outlook, Aug 3, 5:11 AM EDT, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 511 AM EDT WED AUG 3 2016 WVZ013-015-024>028-033>038-046-047-040915- LINCOLN-KANAWHA-MINGO-LOGAN-BOONE-CLAY-BRAXTON-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH- 511 AM EDT WED AUG 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR AREAS IN AND NEAR THE WEST VIRGINIA MOUNTAINS. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A SLOW MOVING HEAVY SHOWER OR THUNDERSTORM CAN PRODUCE LOCALLY EXCESSIVE RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-014- 016>020-029>032-039-040-040915- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-PUTNAM-ROANE-WIRT- CALHOUN-RITCHIE-DODDRIDGE-GILMER-LEWIS-HARRISON-TAYLOR-UPSHUR- BARBOUR- 511 AM EDT WED AUG 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND PORTIONS OF THE WESTERN AND NORTHERN WEST VIRGINIA LOWLANDS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. TRM / MZ
In the hours before
Special weather statement, Aug 3, 12:35 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1235 PM EDT WED AUG 3 2016
OHZ085-WVZ006>008-014-031830-
MEIGS-MASON-CABELL-JACKSON-PUTNAM-
1235 PM EDT WED AUG 3 2016
...SHOWERS WILL AFFECT SOUTHEASTERN MEIGS...PUTNAM...MASON...JACKSON
AND NORTHEASTERN CABELL COUNTIES...
AT 1229 PM EDT...SHOWERS WERE LOCATED NEAR SISSONVILLE...OR 11 MILES
EAST OF WINFIELD...DRIFTING NORTHWEST.
LOCATIONS IMPACTED INCLUDE...
NITRO...POINT PLEASANT...GALLIPOLIS...RIPLEY...WINFIELD...
HURRICANE...RAVENSWOOD...MILTON...ELEANOR...BUFFALO...POCA...
SANDYVILLE...ONA...CULLODEN...KENNA...TEAYS VALLEY...BANCROFT...
HENDERSON...LEON AND FAIRPLAIN.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 77 IN WEST VIRGINIA BETWEEN MILE MARKERS 118 AND 148.
INTERSTATE 64 IN WEST VIRGINIA BETWEEN MILE MARKERS 22 AND 45.
HEAVY DOWNPOURS ARE ALSO OCCURRING WITH THESE SHOWERS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
LAT...LON 3859 8220 3862 8217 3867 8219 3883 8216
3899 8159 3859 8160 3856 8164 3863 8170
3858 8175 3852 8175 3849 8173 3844 8180
3840 8190 3835 8191 3832 8195 3835 8205
3837 8205 3836 8210 3840 8224
TIME...MOT...LOC 1629Z 238DEG 47KT 3858 8168
21The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 1:06 PM EDT | Flash Flood Warning | RLX | Putnam | 3 hr |
Nearby
Special Weather Statements in West Virginia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.